|My wife is pregnant and I am on Meds.
Sep 22, 2000
I can't find any information about the effect of my drug regimen on sperm. I am taking Videx(400mg/day), Zerit(80mg/day) and sustiva(600mg/day). We need to make a decision about the pregnancy as soon as possible. She is HIV-:I have hemophilia and HCV+
Thanks in advance for your response
Response from Dr. Luzuriaga
To my knowledge, there are no reports that link antiretroviral therapy in men to birth defects or other problems in their infants. I will add the caveat, however, that most current research is focused on how antiretroviral therapy of women affects pregnancy outcome and whether antiretroviral therapy of the father affects the pregnancy outcome has been less well-studied.
Since you are HIV+ and HCV+, there is some concern that your wife is at risk of acquiring one or both infections and passing them to the baby. I would therefore recommend that she be evaluated by her care provider for this.
Katherine Luzuriaga, M.D.
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.